Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 302, NWS Birmingham, AL

December 25, 2012Jefferson County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 2:35 PM CST for Jefferson County, Tuscaloosa County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 2:35 PM CST (20:35 UTC)
Expired
Dec 25, 2012, 3:15 PM CST
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS54 KBMX 252035
SVRBMX
ALC073-125-252115-
/O.NEW.KBMX.SV.W.0302.121225T2035Z-121225T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN ALABAMA...
  EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 315 PM CST

* AT 234 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR BROOKWOOD...OR 12 MILES NORTHEAST
  OF HOLT...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...BULL CITY...NORTH JOHNS...OAK GROVE...BRIGHTON...SYLVAN
  SPRINGS...MADISON AND BON AIR.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 115...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3352 8727 3352 8725 3354 8724 3354 8721
      3355 8719 3359 8720 3360 8718 3362 8717
      3362 8715 3345 8692 3323 8735 3334 8743
TIME...MOT...LOC 2035Z 223DEG 27KT 3332 8731

$$

61
3 follow-up statements
041 
WWUS54 KBMX 252046
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CST TUE DEC 25 2012

ALC073-125-252115-
/O.CON.KBMX.SV.W.0302.000000T0000Z-121225T2115Z/
JEFFERSON AL-TUSCALOOSA AL-
246 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TUSCALOOSA AND WEST CENTRAL JEFFERSON COUNTIES UNTIL 315 PM CST...

AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BULL CITY...OR 16 MILES WEST OF
HUEYTOWN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BULL CITY...OAK GROVE...SYLVAN SPRINGS...LITTLE SHOAL AND
  BIRMINGPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3347 8696 3331 8727 3341 8735 3352 8727
      3352 8725 3354 8724 3354 8721 3355 8719
      3359 8720 3362 8717 3362 8714
TIME...MOT...LOC 2046Z 223DEG 27KT 3338 8724

$$

61
572 
WWUS54 KBMX 252055
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CST TUE DEC 25 2012

ALC125-252105-
/O.CAN.KBMX.SV.W.0302.000000T0000Z-121225T2115Z/
TUSCALOOSA AL-
255 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3350 8700 3337 8722 3347 8729 3350 8728
      3350 8726 3352 8727 3352 8725 3354 8724
      3354 8721 3355 8719 3359 8720 3362 8717
      3362 8714
TIME...MOT...LOC 2055Z 220DEG 25KT 3343 8722

$$

ALC073-252115-
/O.CON.KBMX.SV.W.0302.000000T0000Z-121225T2115Z/
JEFFERSON AL-
255 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
JEFFERSON COUNTY UNTIL 315 PM CST...

AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BULL CITY...OR 14 MILES WEST OF
HUEYTOWN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OAK GROVE...SYLVAN SPRINGS...LITTLE SHOAL AND BIRMINGPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3350 8700 3337 8722 3347 8729 3350 8728
      3350 8726 3352 8727 3352 8725 3354 8724
      3354 8721 3355 8719 3359 8720 3362 8717
      3362 8714
TIME...MOT...LOC 2055Z 220DEG 25KT 3343 8722

$$

61
226 
WWUS54 KBMX 252107
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CST TUE DEC 25 2012

ALC073-252117-
/O.EXP.KBMX.SV.W.0302.000000T0000Z-121225T2115Z/
JEFFERSON AL-
307 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JEFFERSON COUNTY
WILL EXPIRE AT 315 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3350 8700 3337 8722 3347 8729 3350 8728
      3350 8726 3352 8727 3352 8725 3354 8724
      3354 8721 3355 8719 3359 8720 3362 8717
      3362 8714
TIME...MOT...LOC 2107Z 220DEG 25KT 3349 8715

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 2:14 PM CST, 21 minutes earlier.

Area forecast discussion, Dec 25, 2:14 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CST TUE DEC 25 2012

.SHORT TERM...

PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES IN
OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT THINKING IS
THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE SEVERE THREAT
STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO WATCH BETWEEN
NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW IN LA) AND ITS
ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST ACROSS THE
SOUTHERN FIFTH OF AL).

AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z
RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE NAM
POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL AT
18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS
PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE
SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH
SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL
VALID.

SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE SURFACE
BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA. BUT AS THE
CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE SURFACE LOW
DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS SHOULD HELP PUSH
THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD TO
DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT TO THE
NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT RIGHT NOW
IS INSTABILITY.

TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM MODE.
IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN LINE OF
STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS RELATIVELY
DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5 PM IN THE FAR
WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF DISCRETE CELLS WERE TO
DEVELOP AHEAD OF THE MAIN LINE...THEN THAT WOULD ADD TIME ON TO THE
BEGINNING OF THE PRECEDING TIMING.

/61/

.LONG TERM...

THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z
TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW
MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL
CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT 30
MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL
ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE
AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST. MOVING
INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN GULF
COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO CENTRAL
ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE
DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL
PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS FRIDAY
AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES WILL BE LOW
ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE FORECAST
THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE.

73

&&

.AVIATION...
18Z TAF DISCUSSION

WIDESPREAD PRECIPITATION COVERS MOST OF THE TERMINALS AT THIS HOUR
AND WILL MOVE INTO KANB OVER THE NEXT HOUR OR SO. ALONG THE LEADING
EDGE OF THE PRECIPITATION CEILINGS ARE IFR BUT BEGIN TO LIFT
FURTHER TO THE SOUTH. THE MAIN CHALLENGE IS HOW FAR WILL THE
PRECIPITATION LIFT THROUGHOUT THE DAY. WENT A BIT PESSIMISTIC
KEEPING KBHM AND KANB IFR AND MVFR THROUGHOUT THE TAF CYCLE. A BRIEF
BREAK IN THE PRECIPITATION LOOKS TO OCCUR ACROSS THE OTHER TERMINALS
THIS AFTERNOON. HOWEVER...THE ATMOSPHERE WILL QUICKLY RECOVER THIS
AFTERNOON WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP ALONG THE FRONT. TRIED TO TIME OUT THE BEST POSSIBILITY
OF THESE STORMS WITH A TEMPO GROUP IN THE TAFS. SHOWERS WILL
QUICKLY EXIT THE AREA AFTER 09Z. GUSTY SOUTHERLY WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING WITH GUSTY WESTERLY WINDS
EXPECTED TOMORROW BEHIND THE FRONT.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     45  45  29  46  27 / 100  30  10  10  10
ANNISTON    46  44  29  48  29 / 100  30  10  10  10
BIRMINGHAM  41  44  29  47  30 / 100  20  10  10  10
TUSCALOOSA  40  45  30  50  33 / 100  20  10  10  10
CALERA      42  44  30  49  32 / 100  20  10  10  10
AUBURN      48  48  32  49  35 / 100  20  10  10  10
MONTGOMERY  46  49  31  52  31 / 100  10   0  10  10
TROY        45  49  29  51  31 / 100  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 25, 10:23 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 AM CST TUE DEC 25 2012

ALZ011>015-017>050-261630-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1023 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG AND LOW CLOUDS WILL CONTINUE ACROSS A GOOD PORTION OF
CENTRAL ALABAMA THROUGH NOON. VISIBILITIES MAY BE LESS THAN ONE
HALF OF A MILE AT TIMES ANYWHERE IN THE CENTRAL ALABAMA...WITH THE
HIGHEST CONCERN EAST CENTRAL AND NORTHWEST.

FOR THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING...TORNADOES...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE. SOME
OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS COULD BEGIN
AS EARLY AS 2 PM THIS AFTERNOON IN THE SOUTHWEST WITH THE THREAT
SPREADING QUICKLY NORTHEAST AND EASTWARD THROUGH THE EVENING. THE
THREAT COULD LAST THROUGH 3 AM WEDNESDAY MORNING IN THE EAST. WHILE
SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE AREA WIDE ACROSS
CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL BE ALONG AND
SOUTHWEST OF A LINE FROM REFORM...TO TUSCALOOSA...TO CLANTON...TO
MONTGOMERY.

WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED
FOR ALL OF CENTRAL ALABAMA THIS AFTERNOON THROUGH TONIGHT. PERSONS
ACROSS CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS
CHRISTMAS PLANS WILL BE IMPACTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA WITH
TIGHT GRADIENTS BEHIND THE FRONT AND SUSTAINED WINDS OF 20 TO 30
MPH...WITH HIGHER GUSTS...DURING THE MID MORNING AND AFTERNOON
HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY THROUGH EARLY WEDNESDAY MORNING.

08/MK

In the hours before

Special weather statement, Dec 25, 1:40 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST TUE DEC 25 2012

ALZ023-032-252030-
HALE AL-TUSCALOOSA AL-
140 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCALOOSA AND NORTHERN
HALE COUNTIES UNTIL 230 PM CST...

AT 138 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MOUNDVILLE...OR 16 MILES SOUTH OF NORTHPORT...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TUSCALOOSA...
  HOLT...
  SHELTON STATE COMMUNITY COLLEGE...
  MCFARLAND MALL...
  BRYANT DENNY STADIUM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3347 8737 3330 8715 3290 8764 3297 8774
      3299 8771 3302 8772 3302 8780
TIME...MOT...LOC 1941Z 222DEG 29KT 3303 8764

MA
Local storm report, Dec 25, 2:28 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     GEIGER                  32.87N 88.31W
12/25/2012                   SUMTER             AL   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
            ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
            UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
            MPH.

&&

LINHARES
Local storm report, Dec 25, 2:35 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TSTM WND DMG     2 S MOUNDVILLE          32.97N 87.63W
12/25/2012                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
            HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
            TO 55 MPH.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 10:10 AM CSTDense Fog AdvisoryBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more110 min
Dec 25, 1:40 PM CSTSpecial Weather StatementBMXTuscaloosa50 min
Dec 25, 2:22 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more25 hr
Dec 25, 2:59 PM CSTSevere Thunderstorm WarningBMXMarengo30 min
Dec 25, 4:13 PM CSTSpecial Weather StatementBMXSumter32 min
Dec 25, 4:33 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter42 min
Dec 25, 5:04 PM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Pickens, Sumter, Tuscaloosa3 hr
Dec 25, 5:08 PM CSTSevere Thunderstorm WarningBMXTuscaloosa67 min
Dec 25, 5:15 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens15 min
Dec 25, 5:23 PM CSTTornado WarningBMXMarengo, Sumter29 min
Dec 25, 5:47 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.